advertisement
Question
Posted by: Lady | 2012/01/12

Weight loss - Mirena

Hi,

I have a BMI if 23, and had the Mirena inserted Jan 2011 after my baby was born. I''ve been trying to loose weight ever since and the weight just does not move.

I am 31 - and am quite clued up with calories etc. - been on various calorie restricting diets - any thing from 1400 calories to 1000 calories daily - drink my 2 litres of water daily - but I don''t lose weight! I even went to the doctor and he prescribed Duromine - which I used for 2 1/2 months, and only lost 3 kg''s - and when I stopped, gained it back on again.

I eat very healthy - rarely have take aways - have the occational glass of wine - but overall - when I follow a diet - I am very strict and I should be losing weight, but I am not!

Can a method of Birth Control be a reason for not losing weight - or a food intolerance - or any logical reason of why I cannot lose weight?

I keep my diets balanced - refuse to cut any groups e.g. carbs from it - and looks the same as a diet from a nutritionist would prescribe.

Please can you assist?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

A BMI of 23 is normal, so you should not expect to lose weight with a normal diet. There can be some fluid retention with the Mirena which can cause a few kg of weight, but this is not usually the case because the effect of the Mirena is largely local on the uterus.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2012/01/13

A BMI of 23 is normal, so you should not expect to lose weight with a normal diet. There can be some fluid retention with the Mirena which can cause a few kg of weight, but this is not usually the case because the effect of the Mirena is largely local on the uterus.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement